advertisement
Question
Posted by: Christa | 2012/07/04

Pexola

I urgently need some help. I suffer from RLS since I can remember but it did not used to be so bad as the last 3 years. I have been involved in a failed hijacking and 2 months later was involved in a shooting during a armed robbery.

Since then the Restless legs started getting worse in such a manner that it is even during the day, sometimes with my arms as well.

I have been using Pexola 0.125mg but now on 1mg 3 x per day although I try to only take one a day. I have been very depressed, I have a very dry mouth and sleeping disorders. Very tired during the day in such a manner that if I close my eyes I dose off. We have always been fond of cabarets and often visit casino''s but now I am wreckless and will spend the last sent I have. I am always looking to go to the casino.

I need to see somebody but I need to also change my medication as I see that gambling is a side effect.

Please help me. I am in Hartbeespoort, I have seen a counsellor but I think I need a psychitrist.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I'm guessing by RLS you mean restless Leg Syndrome ? Not a problem usually seen by psychiatrists. I seem to remember reports in the med journals that a new med was launched a while back that was supposed to be helpful with this.
But after the traumatic experiences you describe it wouldn't be surprising if you were also experiencing some symptoms of PTSD. Some of which might in some ways resemble RLS ; and of course you mention Depression, too.
I do think you should see a good specialist psychiatrist for a full assessment and a diagnosis and a discussion of treatment options.
Meds could be chosen which could help each component of your problems, and taking care thet they don't interact with each other unhelpfully. CBT style counselling can also help you to regain more of a sense of control over the symptoms.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

12
Our users say:
Posted by: Edna Boonzaaier | 2016/06/19

Ropinirole is prescribed. Pexola is also good but expensive. Dont know if mine are rls but I had in it my arm and took 2 spasmed and it helps

Reply to Edna Boonzaaier
Posted by: Anonymous | 2016/03/14

I am also using Oxpola 0.25 my and also picked up weight since. Could it be the medication ?

Reply to Anonymous
Posted by: Fred | 2014/02/14

I have had severe RLS since i was 12. Now 55. It has been incredibly disruptive to my quality of life. I was once hooked up to machines at Wits University where they wanted to see if there was any brain activity while my legs were kicking, but nothing showed up. I have tried every drug under the sun, and have on three occasions had to go into rehab, as my RLS is so bad, the amount of meds i need to stop it eventually results in me not being able to function. In my case it is not just that incredible urge to move, but a convulsion. Exactly the same as when you tap your reflex in your knee, and repeats every 5 - 10sec, for hours, even days on end. When i am really exhausted, i tie myself to the bed. It also spreads to my arms. I am reaching that point where i am struggling to function normally again. I have been using Pexola for about 3yrs now, but in increasing dosages. As with Christa above, i have numerous side effects as per hers. Although illegal, the one thing i have never tried is cannabis. People who have done so have said it works pretty well. Nothing to lose i suppose.

Reply to Fred
Posted by: Jan | 2014/01/04

I have been suffering from RLS for 30 years now. Tried everything in the book, including exercise, sleeping tablets (including Rhohypnol - before it was taken off the market due to date raping); Pexola ,dopamine and seratonine prescript meds etc. with no benefits at all. Some meds helped for a week or two but the you need to up the dosage to have any benefits at all, which I would not recommend. By accident (blessing from God) I have been sleeping like a log for the last 18 months. Try the following, but be warned, it might take some time to be effective AND you will need a prescription. 1. When you have an attack do one or all of the following exercises: a) Cool down your legs by spraying it with water and the standing in front of a fan - I don't know why it works but I assume it stimulates blood flow and (put in layman's terms) uses up some of the "excess energy" . b) Stand on your knees with your toes stretched out flat on the carpet to the back. SLOWLY sit back until your whole body weight is on your legs. Sit like this for at least 3 minutes. Don't sit like this for too long as it will result in the "pins & needles" sensation. What this exercise does is that it cuts off the blood flow to the lower legs. When you get up your body compensates for the lack of blood in your legs by rushing a lot of blood to the area, giving you relief of the RLS feeling. c) Stand on your flat feet facing and holding onto a wall. Do "toe push-ups" until you feel a cramp is immanent. Then stop and get back into bed. This exercise also helps blood flow. MEDS: 1) Take three to four Arginine (I find Solal brand the best and cheapest) available at your chemist without a prescription) As this is a supplement (actually amino acids) don't take it too late in the day because it might keep you awake at night. Arginine (also called L-arginine) causes relaxation of blood vessels and therefore increased blood flow. It is good for people with angina and high blood pressure - but read up about it on the internet. 2) Ask you doctor for a prescription for PAX. Now I know this is a sedative, and can become addictive. It is the generic form of Valium. It is dirt cheap and is a pre-operation drug used to relax patients. I started off with 10mg directly before bedtime, almost 2 years ago and still did not need to up the dosage. BUT, beware, it is addictive and can lead to depression. So give yourself a "rest" of at least two weeks every six months. Good luck. Sleep well, and let me know if and how it works for you @ econo@telkomsa.net.

Reply to Jan | 3 comments (hide)
Posted by: Edna | 2016/06/19

Thx jan help a lot. Even cut out caffeine.

Posted by: Edna | 2016/06/19

Im using Ropinerole. Neurologist prescribe it. Helps a lot, but thx jan . will try it

Posted by: Edna | 2016/06/19

Im using Ropinerole. Neurologist prescribe it. Helps a lot, but thx jan . will try it

Posted by: cheryl eswardutt | 2012/10/09

since using pexola i have gained weight and am very depressed i dont know what should do

Reply to cheryl eswardutt
Posted by: Spellcheck | 2012/07/04

Think you need to get a dictionary first.

Reply to Spellcheck | 2 comments (hide)
Posted by: Ian | 2014/11/26

I'll spell that correctly....the guy is an Arsehole.

Posted by: Anonymous | 2014/01/04

That helped a lot to the poor guy suffering from RLS. I think you are an ashoal. Pardon my spelling.

Posted by: cybershrink | 2012/07/04

I'm guessing by RLS you mean restless Leg Syndrome ? Not a problem usually seen by psychiatrists. I seem to remember reports in the med journals that a new med was launched a while back that was supposed to be helpful with this.
But after the traumatic experiences you describe it wouldn't be surprising if you were also experiencing some symptoms of PTSD. Some of which might in some ways resemble RLS ; and of course you mention Depression, too.
I do think you should see a good specialist psychiatrist for a full assessment and a diagnosis and a discussion of treatment options.
Meds could be chosen which could help each component of your problems, and taking care thet they don't interact with each other unhelpfully. CBT style counselling can also help you to regain more of a sense of control over the symptoms.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement